Death following ingestion of MDMA (ecstasy) and moclobemide
by
Vuori E, Henry JA, Ojanpera I I, Nieminen R,
Savolainen T, Wahlsten P, Jantti M.
Department of Forensic Medicine,
University of Helsinki, Finland,
Academic Department of Accident and Emergency Medicine,
Imperial College School of Medicine,
St Mary's Hospital, London, UK,
Department of Forensic Medicine,
University of Turku,
Finlandand Provincial State Office
of Western Finland, Finland.
Addiction 2003 Mar;98(3):365-368


ABSTRACT

Four deaths following the ingestion of moclobemide and MDMA ('ecstasy') are described. The probable cause of death in each case was serotonin syndrome as a result of an interaction between the two drugs. As none of the victims had been prescribed moclobemide it seems that each had taken the drug to enhance the effects of MDMA, with fatal consequences. Warnings are needed against misinformed attempts to potentiate the pharmacological effects of illicit drugs.

Toxicity
MDMA/moclobemide
The serotonin syndrome
Long-term brain damage?
Toxic metabolites of MDMA?
Moclobemide (Manerix, Aurorix)
Serotonin/dopamine interactions
MDMA/Ecstasy and the serotonin syndrome
Electrophysiological evidence of 5-HT damage
Ecstasy-induced toxicity and the dopamine transporter
5-HT, 5-HIAA, norepinephrine, epinephrine and dopamine


Refs
and further reading

HOME
HedWeb
Nootropics
Cocaine.org
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhapiness?
Utopian Surgery?
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World

The Good Drug Guide
The Good Drug Guide

The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family